Codalgin Plus Tablets

Codalgin Plus Tablets is a brand of medicine containing the active ingredients paracetamol - codeine - doxylamine succinate (combination simple pain relievers).

Find out more about active ingredients.

Consumer medicine information (CMI) leaflet

Developed by the pharmaceutical company responsible for this medicine in Australia, according to TGA regulations.

CODALGIN PLUS

Paracetamol, codeine phosphate & doxylamine succinate


Consumer Medicine Information

What is in this leaflet

This leaflet answers some common questions about Codalgin Plus.

It does not contain all the available information.

It does not take the place of talking to your doctor or pharmacist.

All medicines have risks and benefits. Your doctor has weighed the risks of taking Codalgin Plus against the benefits they expect it will have for you.

If you have any concerns about taking this medicine, talk to your doctor or pharmacist.

Keep this leaflet with this medicine.

You may need to read it again.

Back to top

What is Codalgin Plus used for

The name of your medicine is Codalgin Plus.
It contains the active ingredients paracetamol, codeine phosphate and doxylamine succinate
Paracetamol, an analgesic with antipyretic action also reduces fever.
Doxylamine succinate is an antihistamine with pronounced sedative effects.
Codeine phosphate is an analgesic, and in combination with paracetamol and doxylamine produces greater analgesia than any of these drugs alone and avoids the side effects associated with large doses of these components.

Codalgin Plus is used to provide temporary relief from the symptoms of tension headache, toothache, backache, period pain, trauma or surgery. It also reduces fever.

Your doctor may have prescribed Codalgin Plus for another reason. Ask your doctor or pharmacist if you have any questions about why Codalgin Plus has been prescribed for you.

Back to top

Before you take Codalgin Plus

When you must not take it

Do not take Codalgin Plus if you are allergic to it or any of the inactive ingredients listed at the end of this leaflet.

Signs of an allergic reaction may include rash, itching of the skin, shortness of breath and swelling of the tongue or face.

Do not take Codalgin Plus after the expiry date (EXP) printed on the pack.

If you take it after the expiry date has passed, it may not work as well.

Do not take Codalgin Plus if the packaging is torn or shows signs of tampering.

If you are not sure whether you should be taking Codalgin Plus, talk to your doctor or pharmacist.

Before you start to take it

Tell your doctor or pharmacist if you have allergies to:

  • any other medicines, including other antidepressant medicines
  • any other substances, such as foods, preservatives or dyes.

Tell your doctor or pharmacist if you are pregnant, intend to become pregnant, or are breast feeding or intend to breast feed.

Your doctor or pharmacist will discuss the possible risks and benefits of using Codalgin Plus during pregnancy and breast feeding.

Tell your doctor if you suffer from or have had any medical conditions, especially the following:

  • kidney or liver problems
  • asthma
  • glaucoma
  • urinary retention
  • chronic alcohol consumption

Tell your doctor if you plan to have surgery.

If you have not told your doctor about any of the above, tell them before you use Codalgin Plus.

Taking other medicines

Tell your doctor or pharmacist if you are taking any other medicines, including medicines you buy without a prescription from a pharmacy, supermarket or health food shop.

Do not take with other medicines containing paracetamol, unless you doctor says you can.

Some medicines may interact with Codalgin Plus.

These include:

  • sleeping tablets or sedatives
  • medicines to control fits eg. Dilantin or Tegretol
  • any medicines that cause sleepiness
  • drugs for epilepsy
  • anti-depressant tablets
  • anti-coagulant tablets

These medicines may be affected by Codalgin Plus or may affect how well it works. You may need to use different amounts of your medicine or you may need to take different medicines. Your doctor or pharmacist will advise you.

Your doctor or pharmacist has more information on medicines to be careful with or avoid while taking Codalgin Plus.

Back to top

How to take Codalgin Plus

Follow all directions given to you by your doctor or pharmacist carefully and keep to the recommended dose.

They may differ from the information contained in this leaflet.

If you do not understand the instructions on the box, ask your doctor or pharmacist for help.

How much to take

The usual dose for adults and children over 12 years of age is one tablet every 4 to 6 hours, as needed for pain relief.

Do not take more than 8 tablets in a 24 hour period.

Do not give Codalgin Plus to a child under 12 years.

How to take it

Swallow Codalgin Plus with a full glass of water.

When to take it

It does not matter if you take Codalgin Plus before or after food.

How long to take it

Codalgin Plus is for short term use only.

Adults & children over 12 years should not use Codalgin Plus for more than a few days at a time unless advised otherwise by a doctor.

If pain persists for more than three days, please see your doctor.

If you forget to take it

There is no need to take extra doses if the pain has gone away.

If the pain is still present, take your next dose if required.

Do not double a dose to make up for the dose you have missed.

If you are not sure what to do, ask your doctor or pharmacist.

If you have trouble remembering when to take your medicine, ask your pharmacist for some hints.

If you take too much (Overdose)

Immediately telephone your doctor or the Poisons Information Centre (13 11 26), or go to Accident and Emergency at your nearest hospital, if you think that you or anyone else has taken too much Codalgin Plus. Do this even if there are no signs of discomfort or poisoning.

You may need urgent medical attention.

If you have taken too much Codalgin Plus you may feel drowsy, sick in the stomach, or restless.

Back to top

While you are taking Codalgin Plus

Things you must do

Tell all doctors, dentists and pharmacists who are treating you that you are taking Codalgin Plus.

If you are about to be started on any new medicine, tell your doctor or pharmacist that you are taking Codalgin Plus.

If you plan to have surgery that needs a general anaesthetic, tell your doctor or dentist that you are taking Codalgin Plus.

Tell your doctor if:

  • you develop a skin rash or hives while taking Codalgin Plus.
  • you become pregnant while taking Codalgin Plus.

Visit your doctor regularly so that they can check your progress. You may need to have regular tests to check your blood.

Things you must not do

Do not drink alcohol.

Do not give this medicine to anyone else, even if they have the same symptoms as you.

Do not use Codalgin Plus to treat any other complaints unless your doctor tells you to.

Things to be careful of

Be careful driving or operating machinery until you know how Codalgin Plus affects you.

Codalgin Plus may cause drowsiness or light-headedness in some people and affect mental alertness. Make sure you know how you react to Codalgin Plus before you drive a car, operate machinery, or do anything else that could be dangerous if you are dizzy.

Back to top

Side effects

Tell your doctor or pharmacist as soon as possible if you do not feel well while you are taking Codalgin Plus.

Codalgin Plus helps most people with pain, but may have unwanted side effects in a few people.

All medicines can have side effects. Sometimes they are serious, most of the time they are not. You may need medical treatment if you get some of the side effects.

Ask your doctor or pharmacist any questions you may have.

Tell your doctor if you notice any of the following and they worry you:

  • drowsiness
  • depression
  • dizziness
  • feeling sick or stomach pains
  • diarrhoea
  • loss of appetite, weight loss
  • constipation
  • skin rashes

Other side effects not listed above may also occur in some patients. Tell your doctor if you notice anything else that is making you feel unwell.

Do not be alarmed by this list of possible side effects. You may not experience any of them.

Back to top

After taking Codalgin Plus

Storage

Keep your tablets in the blister pack until it is time to take them.

If you take the tablets out of the box or the blister pack they may not keep well.

Keep your Codalgin Plus in a cool, dry place where it stays below 30 °C.

Do not store it, or any other medicine, in the bathroom or near a sink.

Do not leave it in the car on hot days.

Heat and dampness can destroy some medicines.

Keep this medicine where young children cannot reach it.

A locked cupboard at least one-and-a-half metres above the ground is a good place to store medicines.

Disposal

Return any unused medicines to your pharmacist.

Back to top

Product description

What it looks like

Codalgin Plus tablets are white capsule-shaped tablets. They are available in blister packs of 20 tablets.

Ingredients

Active ingredients

Each Codalgin Plus tablet contains 500 mg of paracetamol, 9.6 mg of codeine phosphate and 5.1 mg of doxylamine succinate.

Codalgin Plus also contain the following inactive ingredients:

  • Crospovidone
  • Glyceryl monostearate
  • Lactose
  • Magnesium stearate
  • Povidone
  • Stearic acid.

Back to top

CMI provided by MIMS Australia, December 2014  

Related information - Codalgin Plus Tablets

Audience:
       

(Medicine)
01 Oct 2015 Information on medicines available in Australia containing paracetamol - codeine - doxylamine succinate, including our latest evidence-based information and resources for health professionals and consumers. The active ingredient is the chemical in a medicine that makes it work. Medicines that contain the same active ingredient can be available under more than one brand name. Brands include both active ingredients and inactive ingredients. You'll find information about brands of medicines that contain paracetamol - codeine - doxylamine succinate below, including their consumer medicine information (CMI) leaflets.
(Condition)
09 Nov 2012 Find reliable, independent information about painful periods. You’ll find resources for consumers and health professionals about this health condition and any related treatments, medicines and medical tests.painful periods is also known as dysmenorrhoea and painful menstruation.
(Condition)
02 Nov 2012 Find reliable, independent information about fever. You’ll find resources for consumers and health professionals about this health condition and any related treatments, medicines and medical tests.fever is also known as pyrexia and pyrexia.